Alert archive / Wisconsin / River Flood Warnings in 2026

River Flood Warning 3, NWS La Crosse, WI

March 24, 2026Juneau County, Wisconsin

NWS La Crosse, WI issued this river flood warning at Mar 24, 2026, 9:45 AM CDT for Juneau County, Wisconsin. It took effect at Mar 25, 2026, 1:00 AM CDT. It was in force for 57 hr.

The area

The outline as issued.

The facts

Issued
Mar 24, 2026, 9:45 AM CDT (14:45 UTC)
In effect from
Mar 25, 2026, 1:00 AM CDT
Expired
Mar 27, 2026, 9:50 AM CDT
In force
57 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Juneau County, WI

The radar

The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Necedah (NCAW3).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
16.5 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05403000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

638 
WGUS43 KARX 241445
FLWARX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
945 AM CDT Tue Mar 24 2026

...The National Weather Service in La Crosse WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Yellow River at Necedah affecting Juneau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued late tonight by 100 AM CDT.

&&

WIC057-250600-
/O.NEW.KARX.FL.W.0003.260325T0600Z-260327T1930Z/
/NCAW3.1.ER.260325T0600Z.260326T0000Z.260327T0130Z.NO/
945 AM CDT Tue Mar 24 2026

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY 
AFTERNOON...
...REPLACES RIVER FLOOD WATCH...

* WHAT...Minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...From late tonight to early Friday afternoon.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Tuesday the stage was 13.5 feet.
  - Bankfull stage is 13.0 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 15.7 feet Wednesday
    evening. It will then fall below flood stage Thursday
    evening.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

Kurz
7 follow-up statements
342 
WGUS83 KARX 250209
FLSARX

Flood Statement
National Weather Service La Crosse WI
909 PM CDT Tue Mar 24 2026

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Black River Near Galesville affecting La Crosse and Trempealeau 
  Counties.

  Yellow River at Necedah affecting Juneau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued Wednesday afternoon by 1215 PM CDT.

&&

WIC063-121-251715-
/O.EXT.KARX.FL.W.0002.260325T0209Z-260326T0300Z/
/GALW3.1.ER.260324T2100Z.260325T0600Z.260325T1500Z.NO/
909 PM CDT Tue Mar 24 2026

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Black River near Galesville.

* WHEN...From this evening to late tomorrow evening.

* IMPACTS...At 12.0 feet, Flooding mainly impacts wildlands and 
  agricultural pasture land. The approaches on both ends of the 
  County Road VV bridge over the Black River in Jackson County may 
  begin to flood and the bridge gates may be closed.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Tuesday the stage was 12.2 feet.
  - Bankfull stage is 10.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Tuesday was 12.2 feet.
  - Forecast...The river is expected to rise to a crest of 12.3
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.3 feet on 04/07/1981.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
      4407 9133 4413 9100


$$

WIC057-251715-
/O.EXT.KARX.FL.W.0003.260325T1030Z-260327T2200Z/
/NCAW3.1.ER.260325T1030Z.260326T0600Z.260327T0400Z.NO/
909 PM CDT Tue Mar 24 2026

...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO FRIDAY 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...From late tonight to Friday afternoon.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Tuesday the stage was 14.9 feet.
  - Bankfull stage is 13.0 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 15.6 feet early Thursday morning.
    It will then fall below flood stage late Thursday evening.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.7 feet on 05/10/2012.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

KB
231 
WGUS83 KARX 251532
FLSARX

Flood Statement
National Weather Service La Crosse WI
1032 AM CDT Wed Mar 25 2026

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Yellow River at Necedah affecting Juneau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening by 1000 PM CDT.

&&

WIC057-260300-
/O.EXT.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1800Z.260327T0900Z.NO/
1032 AM CDT Wed Mar 25 2026

...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL LATE FRIDAY 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...Until late Friday evening.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Wednesday the stage was 16.3 feet.
  - Bankfull stage is 13.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:00 AM CDT Wednesday was 16.4 feet.
  - Forecast...The river is expected to rise to a crest of 16.4
    feet this afternoon. It will then fall below flood stage
    early Friday morning.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.3 feet on 05/03/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

Ferguson
676 
WGUS83 KARX 260224
FLSARX

Flood Statement
National Weather Service La Crosse WI
924 PM CDT Wed Mar 25 2026

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Yellow River at Necedah affecting Juneau County.

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Black River Near Galesville affecting La Crosse and Trempealeau 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening by 1030 PM CDT.

&&

WIC063-121-260330-
/O.CAN.KARX.FL.W.0002.000000T0000Z-260326T0224Z/
/GALW3.1.SM.260324T2100Z.260325T0800Z.260325T1915Z.NO/
924 PM CDT Wed Mar 25 2026

...FLOOD WARNING FOR SNOWMELT IS CANCELLED...

The Flood Warning is cancelled for
  the Black River Near Galesville.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Wednesday the stage was 11.6 feet.
  - Bankfull stage is 10.0 feet.
  - Forecast...The river is expected to fall to 5.5 feet
    Wednesday, April 01.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4411 9097 4405 9127 4393 9135 4395 9138
      4407 9133 4413 9100


$$

WIC057-261700-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1315Z.260327T0900Z.NO/
924 PM CDT Wed Mar 25 2026

...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE FRIDAY 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...Until late Friday evening.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Wednesday the stage was 16.3 feet.
  - Bankfull stage is 13.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Wednesday was 16.4 feet.
  - Forecast...The river is expected to fall below flood stage
    early Friday morning and continue falling to 11.1 feet
    Wednesday, April 01.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.3 feet on 05/03/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

KB
116 
WGUS83 KARX 260225
FLSARX

Flood Statement
National Weather Service La Crosse WI
925 PM CDT Wed Mar 25 2026

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Yellow River at Necedah affecting Juneau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued Thursday afternoon by 1230 PM CDT.

&&

WIC057-261730-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0300Z/
/NCAW3.1.SM.260325T0432Z.260325T1315Z.260327T0900Z.NO/
925 PM CDT Wed Mar 25 2026

...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE FRIDAY 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...Until late Friday evening.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Wednesday the stage was 16.3 feet.
  - Bankfull stage is 13.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Wednesday was 16.4 feet.
  - Forecast...The river is expected to fall below flood stage
    early Friday morning and continue falling to 11.1 feet
    Wednesday, April 01.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    16.3 feet on 05/03/2014.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

KB
198 
WGUS83 KARX 261424
FLSARX

Flood Statement
National Weather Service La Crosse WI
924 AM CDT Thu Mar 26 2026

...The Flood Warning is extended for the following rivers in 
Wisconsin...

  Yellow River at Necedah affecting Juneau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued this evening by 1000 PM CDT.

&&

WIC057-270300-
/O.EXT.KARX.FL.W.0003.000000T0000Z-260328T0400Z/
/NCAW3.1.SM.000000T0000Z.260325T2245Z.260327T1000Z.NO/
924 AM CDT Thu Mar 26 2026

...FLOOD WARNING FOR SNOWMELT NOW IN EFFECT UNTIL LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...Until late tomorrow evening.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Thursday the stage was 16.0 feet.
  - Bankfull stage is 13.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM CDT Thursday was 16.4 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 11.0 feet Thursday,
    April 2.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

Ferguson
981 
WGUS83 KARX 270153
FLSARX

Flood Statement
National Weather Service La Crosse WI
853 PM CDT Thu Mar 26 2026

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Yellow River at Necedah affecting Juneau County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional river and weather information is available at 
www.weather.gov/lacrosse.

The next statement will be issued Friday afternoon by noon CDT.

&&

WIC057-271700-
/O.CON.KARX.FL.W.0003.000000T0000Z-260328T0400Z/
/NCAW3.1.SM.000000T0000Z.260325T2245Z.260327T1000Z.NO/
853 PM CDT Thu Mar 26 2026

...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL LATE TOMORROW 
EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Necedah.

* WHEN...Until late tomorrow evening.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Thursday the stage was 15.4 feet.
  - Bankfull stage is 13.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 PM CDT Thursday was 16.3 feet.
  - Forecast...The river is expected to fall below flood stage
    late tonight and continue falling to 10.9 feet Thursday,
    April 02.
  - Flood stage is 15.0 feet.
  - Flood History...This crest compares to a previous crest of
    15.7 feet on 05/10/2012.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

KB
305 
WGUS83 KARX 271450
FLSARX

Flood Statement
National Weather Service La Crosse WI
950 AM CDT Fri Mar 27 2026

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Yellow River at Necedah affecting Juneau County.

WIC057-271600-
/O.CAN.KARX.FL.W.0003.000000T0000Z-260327T1450Z/
/NCAW3.1.SM.260327T1112Z.000000T0000Z.260327T1120Z.NO/
950 AM CDT Fri Mar 27 2026

...FLOOD WARNING FOR SNOWMELT IS CANCELLED...

The Flood Warning is cancelled for
  the Yellow River at Necedah.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Friday the stage was 14.4 feet.
  - Bankfull stage is 13.0 feet.
  - Forecast...The river is expected to rise to a crest of 14.4
    feet this evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4396 9003 4395 9006 4415 9014 4415 9009


$$

Cecava

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 24, 5:15 AM CDT, 4 hours 30 minutes earlier. Its key messages:

  • Low precipitation chances (20 to 30%) for Thursday as a cold front moves through the area.
  • Brief cool down Friday behind the cold front with warming temperatures and dry conditions through the weekend.
Area forecast discussion, Mar 24, 5:15 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
515 AM CDT Tue Mar 24 2026

.KEY MESSAGES...

- Low precipitation chances (20 to 30%) for Thursday as a cold
  front moves through the area.

- Brief cool down Friday behind the cold front with warming
  temperatures and dry conditions through the weekend.

&&

.DISCUSSION...
Issued at 1139 PM CDT Mon Mar 23 2026

Tuesday - Wednesday: Warming Trend

A weak upper level impulse is currently trekking east/southeast
through the region, creating some light returns on radar as it
interacts with some moisture aloft. However, most of this is not
reaching the ground given the very dry sub-cloud layer present on
both observed and hi-resolution model soundings. After this moves
off to the east late overnight, a dry forecast will prevail through
the day tomorrow and Wednesday. Surface winds have already turned to
the south and will continue in a general south to southwesterly
direction over the next couple of days. This will allow for
warmer air to gradually work its way into the area. Highs for
Tuesday will be in the 50s areawide with upper 50s to 60s
looking likely for Wednesday.

Thursday - Early Next Week: Cold Front, Drying Out and Warming Up

The aforementioned southerly low level flow will not just help to
increase temperatures across the area, it will also allow for deeper
moisture to work its way north. PWats by early Thursday morning will
already be in the 0.7-1.0 inch range. Combine this increase in
moisture with a southward advancing cold front and this will allow
for some precipitation chances across the region Thursday. These
don't look to be particularly potent chances for rain with PoPs
capped at around 30%, slightly lower from previous forecasts. If we
do see these showers develop, they will likely be light overall with
probabilities from both the 23.12 LREF and 24.01 NBM for
accumulations greater than 0.05 inches less than 15% outside of far
southeastern Grant County near Dubuque, IA. Should the front move a
slower than currently expected and arrive later in the day, we could
see an increase in moisture and instability across southern portions
of the region, allowing for some more robust showers and maybe even
a few rumbles of thunder (MUCAPEs up to 300 J/kg). However, this
looks like a low probability outcome overall with only a few
ensemble members in the GEFS and EC ENS taking this slower front
route.

Temperatures Thursday will remain on the warmer side in the mid 50s
to 60s, despite the post-frontal northerly winds, as the cooler air
will looks to lag behind a bit. The change in temperatures will be
much more noticeable Thursday night and especially Friday, where
high temperatures will be between 15-25 degrees cooler from the days
before in the upper 30s to mid 40s. Dry conditions will also return
as a strong 1040mb surface high drops south out of the Canadian
Plains into the Upper Midwest/Mississippi River Valley. We'll be
under this high's influence through the weekend and into early next
week. Temperatures should warm back into the 50s to low 60s by
Sunday afternoon. The next chances for precipitation after
Thursday don't look to come until Monday night/Tuesday next
week, depending on how the upper level high across the Southern
CONUS evolves through the weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 512 AM CDT Tue Mar 24 2026

As two low pressure systems pass to our north (one this morning
and another one tonight), broken mid- and high clouds will move
through the region. The winds will be south and southeast at 10
to 15 knots.

&&

.HYDROLOGY...
Issued at 1250 PM CDT Sun Mar 22 2026

Snowmelt has led to rises on area rivers and streams over the
past week due to the 1 to 2 feet of snow that occurred a week ago.
The basins that have seen the highest rises are the Black and Yellow
River basins. Some gages have reached or are forecasted to reach
Minor Flood stage with a few more hitting Action stage. Minimal
precipitation is expected through the rest of the week so there will
not be a lot of additional water to add to these basins.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Barendse
AVIATION...Boyne
HYDROLOGY...Cecava
Hazardous weather outlook, Mar 24, 1:01 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
101 AM CDT Tue Mar 24 2026

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251100-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
101 AM CDT Tue Mar 24 2026

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Boyne

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 8:47 PM CDTRiver Flood WarningARXLa Crosse, Trempealeau49 hr

Nearby

River Flood Warnings in Wisconsin, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.